zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The evaluation of American options in a stochastic volatility model with jumps: an efficient finite element approach. (English) Zbl 1202.91313
Summary: We consider the problem of pricing American options in the framework of a well-known stochastic volatility model with jumps, the Bates model. According to this model the asset price is described by a jump-diffusion stochastic differential equation in which the jump term consists of a Lévy process of compound Poisson type, while the volatility is modeled as a CIR-type process correlated with the asset price. Pricing American options under the Bates model requires us to solve a partial integro-differential equation with the final condition and boundary conditions prescribed on a free boundary. In this paper a numerical method for solving such a problem is proposed. In particular, first of all, using a Richardson extrapolation technique, the problem is reduced to a problem with fixed boundary. Then the problem obtained is solved using an ad hoc finite element method which efficiently combines an implicit/explicit time stepping, an operator splitting technique, and a non-uniform mesh of right-angled triangles. Numerical experiments are presented showing that the option pricing algorithm developed in this paper is extremely accurate and fast. In particular it is significantly more efficient than other numerical methods that have recently been proposed for pricing American options under the Bates model.
91G20Derivative securities
65M60Finite elements, Rayleigh-Ritz and Galerkin methods, finite methods (IVP of PDE)
60G51Processes with independent increments; Lévy processes
91G60Numerical methods in mathematical finance
[1]Black, F.; Scholes, M.: The pricing of options and corporate liabilities, J. political economy 81, 637-659 (1973)
[2]Cont, R.; Tankov, P.: Financial modelling with jumps, (2004)
[3]Barndorff-Nielsen, O. E.; Shephard, N.: Ornstein–Uhlenbeck-based models and some of their uses in financial economics (with discussion), J. R. Stat. soc. B 63, 167-241 (2001) · Zbl 0983.60028 · doi:10.1111/1467-9868.00282
[4]Barndorff-Nielsen, O. E.; Shephard, N.: Modelling by Lévy processes for financial econometrics, Lévy processes–theory and applications, 283-318 (2001) · Zbl 0991.62089
[5]Bates, D.: Jumps and stochastic volatility: the exchange rate processes implicit in deutschemark options, Rev. fin. Studies 9, 69-107 (1996)
[6]Carr, P.; Geman, E.; Madan, D.; Yor, M.: Stochastic volatility for Lévy processes, Math. finance 13, 345-382 (2003) · Zbl 1092.91022 · doi:10.1111/1467-9965.00020
[7]Merton, R.: Option pricing when underlying stock returns are discontinuous, J. fin. Economics 3, 125-144 (1976) · Zbl 1131.91344 · doi:10.1016/0304-405X(76)90022-2
[8]Heston, S. L.: A closed-form solution for options with stochastic volatility with applications to Bond and currency options, Rev. fin. Studies 6, 327-343 (1993)
[9]Matache, A. M.; Nitsche, P. A.; Schwab, C.: Wavelet Galerkin pricing of American options on Lévy driven assets, Quant. finance 5, 403-424 (2005) · Zbl 1134.91450 · doi:10.1080/14697680500244478
[10]Andersen, L.; Andreasen, J.: Jump-diffusion processes: volatility smile Fitting and numerical methods for pricing, Rev. derivatives res. 4, 231-262 (2000)
[11]Cont, R.; Voltchkova, E.: A finite difference scheme for option pricing in jump-diffusion and exponential Lévy models, SIAM J. Numer. anal. 43, 1596-1626 (2005) · Zbl 1101.47059 · doi:10.1137/S0036142903436186
[12]D’halluin, Y.; Forsyth, P. A.; Labahn, G.: A penalty method for American options with jump diffusion processes, Num. math. 97, 321-352 (2004) · Zbl 1126.91036 · doi:10.1007/s00211-003-0511-8
[13]Forsyth, P. A.; Vetzal, K. R.; Zvan, R.: A penalty method for American options with stochastic volatility, J. comput. Appl. math. 91, 199-218 (1998) · Zbl 0945.65005 · doi:10.1016/S0377-0427(98)00037-5
[14]Clift, S. S.; Forsyth, P. A.: Numerical solution of two asset jump diffusion models for option valuation, Appl. numer. Math. 58, 743-782 (2008) · Zbl 1136.91422 · doi:10.1016/j.apnum.2007.02.005
[15]Fang, F.; Oosterlee, C. W.: A novel option pricing method based on Fourier–cosine series expansions, SIAM J. Sci. comput. 31, 826-848 (2008) · Zbl 1186.91214 · doi:10.1137/080718061
[16]Fang, F.; Oosterlee, C. W.: Pricing early-exercise and discrete barrier options by Fourier–cosine series expansions, Numer. math. 114, 27-62 (2009) · Zbl 1185.91176 · doi:10.1007/s00211-009-0252-4
[17]Achdou, Y.; Tchou, N.: Variational analysis for the black–Scholes equation with stochastic volatility, ESAIM: mat. Mod. num. Anal. 36, 373-395 (2002) · Zbl 1137.91421 · doi:10.1051/m2an:2002018 · doi:numdam:M2AN_2002__36_3_373_0
[18]Hilber, N.; Matache, A. -M.; Schwab, C.: Sparse wavelet methods for option pricing under stochastic volatility, J. comput. Finance 8, 1-42 (2005)
[19]Clarke, N.; Parrot, K.: Multigrid for American option pricing with stochastic volatility, Appl. math. Finance 6, 177-195 (1999) · Zbl 1009.91034 · doi:10.1080/135048699334528
[20]Ikonen, S.; Toivanen, J.: Operator splitting methods for American option pricing, Appl. math. Lett. 17, 809-814 (2004) · Zbl 1063.65081 · doi:10.1016/j.aml.2004.06.010
[21]Ikonen, S.; Toivanen, J.: Componentwise splitting methods for pricing American options under stochastic volatility, Int. J. Theor. appl. Fin. 10, 331-361 (2007) · Zbl 1137.91451 · doi:10.1142/S0219024907004202
[22]Ikonen, S.; Toivanen, J.: Efficient numerical methods for pricing American options under stochastic volatility, Numer. methods partial differential equations 24, 104-126 (2008) · Zbl 1152.91516 · doi:10.1002/num.20239
[23]E. Miglio, C. Sgarra, A finite element framework for option pricing with the bates model, Preprint. Presented at the 3rd AMAMEF Conference, Vienna, 17–22 September 2007.
[24]Chiarella, C.; Kang, B.; Meyer, G. H.; Ziogas, A.: The evaluation of American option prices under stochastic volatility and jump-diffusion dynamics using the method of lines, Int. J. Theor. appl. Finance 12, 393-425 (2009) · Zbl 1178.91193 · doi:10.1142/S0219024909005270
[25]Toivanen, J.: A componentwise splitting method for pricing American options under the bates model, Computational methods in applied sciences 15, 213-227 (2010) · Zbl 1201.91207 · doi:10.1007/978-90-481-3239-3_16
[26]G. Cheang, C. Chiarella, A. Ziogas, The representation of American options prices under stochastic volatility and jump-diffusion dynamics, in: Research Paper Series, vol. 256, Quantitative Finance Research Centre, University of Technology, Sydney, 2009.
[27]Carr, P.; Madan, D.: Option valuation using the fast Fourier transform, J. comput. Finance 2, 61-73 (1998)
[28]D’halluin, Y.; Forsyth, P. A.; Vetzal, K. R.: Robust numerical methods for contingent claims under jump diffusion processes, IMA J. Numer. anal. 25, 87-112 (2005) · Zbl 1134.91405 · doi:10.1093/imanum/drh011
[29]Brennan, M. J.; Schwartz, E. S.: The valuation of American put options, J. finance 32, 449-462 (1977)
[30]Itô, K.; Toivanen, J.: Lagrange multiplier approach with optimized finite difference stencils for pricing American options under stochastic volatility, SIAM J. Sci. comp. 31, 2646-2664 (2009) · Zbl 1201.35024 · doi:10.1137/07070574X
[31]Forsyth, P. A.; Vetzal, K. R.: Quadratic convergence for valuing American options using a penalty method, SIAM J. Sci. comput. 23, 2095-2122 (2002) · Zbl 1020.91017 · doi:10.1137/S1064827500382324
[32]C.W. Oosterlee, C.C.W. Leentvaar, X. Huang, Accurate American option pricing by grid stretching and high order finite differences, Preprint, Delft Inst. of Applied Mathematics (2009).
[33]Cox, J. C.; Ingersoll, J. E.; Ross, S. A.: A theory of the term structure of interest rates, Econometrica 53, 385-407 (1985)
[34]Feller, W.: Two singular diffusion problems, Ann. math. 54, 173-182 (1951) · Zbl 0045.04901 · doi:10.2307/1969318
[35]Sato, K.: Lévy processes and infinitely divisible distributions, (1999)
[36]Jacod, J.; Shiryaev, A. N.: Limit theorems for stochastic processes, (2002)
[37]Sevcovic, D.: Transformation methods for evaluating approximations to the optimal exercise boundary for linear and nonlinear black–Scholes equations, , 153-198 (2008)
[38]Lord, R.; Fang, F.; Bervoets, F.; Oosterlee, C. W.: A fast and accurate FFT-based method for pricing early-exercise options under Lévy processes, SIAM J. Sci. comput. 30, 1678-1705 (2008) · Zbl 1170.91389 · doi:10.1137/070683878
[39]Chung, S. L.; Chang, C. C.; Stapleton, R. C.: Richardson extrapolation techniques for the pricing of American-style options, J. futures markets 27, 791-817 (2007)
[40]Peaceman, D. W.; Rachford, H. H.: The numerical solution of parabolic and elliptic differential equations, J. soc. Ind. appl. Math. 3, 28-41 (1955) · Zbl 0067.35801 · doi:10.1137/0103003
[41]Mckee, S.; Wall, D. P.; Wilson, S. K.: An alternating direction implicit scheme for parabolic equations with mixed derivative and convective terms, J. comput. Phys. 126, 64-76 (1996) · Zbl 0854.65072 · doi:10.1006/jcph.1996.0120
[42]Hundsdorfer, W. H.; Verwer, J. G.: Numerical solution of time-dependent advection–diffusion–reaction equations, (2003)
[43]Hirsch, C.: Numerical computation of internal and external flows, vol. 1 - fundamentals of numerical discretization, (1988)
[44]Quarteroni, A.; Valli, A.: Numerical approximation of partial differential equations, (1994)
[45]Strang, G.; Fix, G.: An analysis of the finite element method, (1973) · Zbl 0356.65096
[46]L.H. Thomas, Elliptic problems in linear difference equations over a network, Watson Sci. Comput. Lab. Report, Columbia University, New York, 1949.
[47]Goto, K.; Van De Geijin, R. A.: Anatomy of high-performance matrix multiplication, ACM trans. Math. software 34, No. 12, 25 (2008) · Zbl 1190.65064 · doi:10.1145/1356052.1356053
[48]Ehrhardt, M.; Mickens, R. E.: A fast, stable and accurate numerical method for the black–Scholes equation of American options, Int. J. Theor. appl. Finance 11, 471-501 (2008) · Zbl 1185.91175 · doi:10.1142/S0219024908004890
[49]Broadie, M.; Kaya, Ö.: Exact simulation of stochastic volatility and other affine jump diffusion processes, Oper. res. 54, 217-231 (2006) · Zbl 1167.91363 · doi:10.1287/opre.1050.0247